Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
121 Doctors are Online

Having severe throat pain. Unable to swallow. Having scratching kind of feeling. What to do?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2532 Questions
Question
Hi I am having severe throat pain with fever doc gave me medicine my fever is gone but my throat is pain is still there and it's very severe what shall I do I am unable to swallow nothing can be seen from outside when I open the mouth no reddishness nothing can be seen for me it is normal but the pain is unbearable its 3 day I cannot find any lump or swollen lymph nodes around the neck and chin area .
I am very worried
The day when I went to the doctor he told I see very very light infection it might increase that day the pain was very light
There are no medicines to give immediate relief the pain is really unbearable
I have this scratching kind of feeling and pain when swallowing .
Posted Tue, 6 Aug 2013 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Sumit Bhatti 1 hour later
Hi,

Thank you for your query.

1. Check with your doctor as to the exact medication that you have been given.

2. Addition of an anti-allergic, an anti-inflammatory medication, an anti-reflux and a medicated mouth gargle such as Tantum will help.

3. Since the fever is down and the throat looks normal, there is no cause for worry. Viral infections may present like this and take time to heal.

4. Your doctor may decide to do a blood test and a throat swab if there is no relief despite all medication, as suggested above.

I hope that I have answered your query. If you have any further questions, I will be available to answer them.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Having severe throat pain. Unable to swallow. Having scratching kind of feeling. What to do? 2 days later
I went to the doctor he performed endoscopy and told that I have acid reflux he showed me the video too .
It's horrible it's completly red with all small white spots
He told to completely avoid spices etc
What is it is it XXXXXXX will it lead to cancer?
It's 3 days since I am on course but the pain in my throat reduced like say only 40percent how much time will it take to completely subside
I have to go out of country for a week what shall I do
I am very worried
I am using cefight xyzal solo for pain relief since 3days still the pain has not gone completely will this acid reflux take such long time to cure
 
 
Answered by Dr. Sumit Bhatti 4 hours later
Hi,

Thank you for writing back.

1. No, acid reflux is not XXXXXXX and a very common condition. Rest assured, it will not lead to cancer at your age.

2. Anti-reflux medication should be continued for six to twelve weeks to get long lasting relief.

3. If you are travelling soon, you may add Mucaine Gel or a similar antacid and request the doctor to add an anti-spasmodic for a few days.

I hope that I have answered your query. If you have any further questions, I will be available to answer them.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Having severe throat pain. Unable to swallow. Having scratching kind of feeling. What to do? 9 hours later
In internet they have written so I was very worried
Will it reoccur?
What kind of precautions I need to take
Like eating habits and daily activities.
What all can I do to avoid acid reflux?
I am just 29 I eat lot of spicy food and very irregular like I have my breakfast to 12 because of my baby.
 
 
Answered by Dr. Sumit Bhatti 1 hour later
Hi,

Thank you for writing back.

1. The diet should be bland, non-oily, non-spicy and avoid large meals. Eat smaller, frequent meals.

2. Raise the head end of the bed by 4-6 inches.

3. Avoid eating just before sleeping. Keep a gap of at least 2-4 hours before lying down.

4. With lifestyle and diet changes and medication, you should recover in a few weeks.

5. Certain common conditions such as hiatus hernia (USG Abdomen) and H pylori infections must be ruled out. Your doctor may also prescribe medication that increases motility and decreases gastric emptying time.

I hope that I have answered your query. If you have any further questions, I will be available to answer them.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor